MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523LNAL
Medical Device Problem Codes Premature Discharge of Battery (1057); Loss of Data (2903)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 04/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that emergency medical service was dispatched to customer due to low blood glucose on (b)(6) 2020 with unknown blood glucose.The customer also reported that they had passed out.They were treated with d50 through intravenous.Customer had been using insulin pump system within 48 hours of reported low blood glucose event.They did not allege that the insulin pump was over delivering.The drive support cap was normal.The other blood glucose levels were in 30 mg/dl and 60 mg/dl.The customer also reported multiple insulin pump errors.The customer was able to clear the alarms and rewind the insulin pump.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and delivery accuracy test at 0.08715 inches.The stop current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and a21 error test.No unexpected a17 alarm, a21 alarm or pump time and date reset noted during testing.The devices remaining in the status screen matches the test reservoir volume.Device uploaded properly using care link.Device had cracked battery tube threads, cracked reservoir tube lip and a stained end cap sticker.The test p-cap and reservoir does lock in place in the reservoir compartment.(b)(4).

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key10031766
Report Number2032227-2020-114527
Device Sequence Number14156513
Product Code OYC
UDI-Device Identifier00643169513846
UDI-Public(01)00643169513846
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523LNAL
Device Catalogue NumberMMT-523LNAL
Device Lot NumberA4523LNALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR, UNOMED SET
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient Weight125